Conformal dimension via subcomplexes for small cancellation and random groups

Research output: Contribution to journalArticle (Academic Journal)peer-review

4 Citations (Scopus)
322 Downloads (Pure)


We find new bounds on the conformal dimension of small cancellation groups. These are used to show that a random few relator group has conformal dimension 2+o(1) asymptotically almost surely (a.a.s.). In fact, if the number of relators grows like lK in the length l of the relators, then a.a.s. such a random group has conformal dimension 2+K+o(1). In Gromov’s density model, a random group at density d<18 a.a.s. has conformal dimension ≍dl/|logd|. The upper bound for C′(18) groups has two main ingredients: ℓp-cohomology (following Bourdon–Kleiner), and walls in the Cayley complex (building on Wise and Ollivier–Wise). To find lower bounds we refine the methods of Mackay (Geom Funct Anal 22(1):213–239, 2012) to create larger ‘round trees’ in the Cayley complex of such groups. As a corollary, in the density model at d<18, the density d is determined, up to a power, by the conformal dimension of the boundary and the Euler characteristic of the group.
Original languageEnglish
Pages (from-to)937-982
Number of pages46
JournalMathematische Annalen
Issue number3
Early online date13 Jun 2015
Publication statusPublished - Apr 2016


  • Primary 20F65
  • Secondary 20F06
  • 20F67
  • 20P05
  • 57M20


Dive into the research topics of 'Conformal dimension via subcomplexes for small cancellation and random groups'. Together they form a unique fingerprint.

Cite this